| Model Number |
ETLW1616C156E |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Anemia (1706); Unspecified Infection (1930); Sepsis (2067)
| Date of Event |
12/07/2020
Type of Reportable Event
Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: etlw1624c156e, serial/lot #: (b)(4), ubd: 12-aug- 2022, udi#: (b)(4) ; product id: etlw1616c199e, serial/lot #: (b)(4), ubd: 11-aug-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Valiant navion stent grafts were implanted during the endovascular treatment of a thoracic aortic fusiform aneurysm.During the index procedure 2 endurant limbs (etlw1616c156e & etlw1624c156e) were implanted.An additional endurant limb (etlw1616c199e) was implanted bridging the valiant graft and visceral bypass of the ipsilateral limb of the bifurcated device was completed.2 non mdt stents were implanted in the leia and post dilated with a non mdt balloon.The max aortic diameter was noted as 107mm; the aneurysm size was noted to have had increased with the stent graft noted as patent.A type ii endoleak was observed and a type iiia endoleak was observed at the sma with a disconnection from the manifold.Non mdt stents were implanted from the manifold to the sma for the disconnection it was reported a follow-up ct identified a type ii endoleak.The patient was hemodynamically unstable and was admitted with a possible graft infection and anaemia.An mra demonstrated an increased size of the aneurysm sac and a type iiia endoleak at the sma.The image showed a disconnection from the manifold.The infection led to sepsis and multi-organ failure and eventual death.As per the physician the cause of the type ii and iiia endoleak are undetermined.The cause of death was due to hemodynamic instability with sepsis leading to multi-organ failure and death.No additional clinical sequalae was provided and the patient has expired.
Additional Manufacturer Narrative
It was confirmed the type iiia endoleak was between the manifold device and the non mdt sma bridging stents.The navion stent grafts had been implanted proximal to the manifold device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.